Alert archive / Minnesota / River Flood Warnings in 2019

River Flood Warning 112, NWS La Crosse, WI

October 5, 2019Olmsted County, Winona County, Minnesota

NWS La Crosse, WI issued this river flood warning at Oct 5, 2019, 3:29 PM CDT for Olmsted County, Winona County, Minnesota. It took effect at Oct 5, 2019, 4:40 PM CDT. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Oct 5, 2019, 3:29 PM CDT (20:29 UTC)
In effect from
Oct 5, 2019, 4:40 PM CDT
Expired
Oct 6, 2019, 12:00 PM CDT
In force
19 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Olmsted County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fork Whitewater River near Whitewater State Park (WSPM5).

Action stage
12 ft
Minor stage
13.5 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05376100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

987 
WGUS43 KARX 052029
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
329 PM CDT Sat Oct 5 2019

.Minor flooding possible along the Middle Fork Whitewater River
near Whitewater Park.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

MNC109-169-060829-
/O.NEW.KARX.FL.W.0112.191005T2140Z-191006T1700Z/
/WSPM5.1.ER.191005T2140Z.191005T2200Z.191005T2300Z.NO/
329 PM CDT Sat Oct 5 2019

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Middle Fork Whitewater River Near Whitewater Park.
* until Sunday afternoon.
* At  2:30 PM Saturday the stage was 12.8 feet.
* Flood stage is 13.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to rise 
  to near 13.6 feet by late afternoon. The river will fall below flood stage
  tonight.

&&
 
LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205

$$

LL
1 follow-up statement
387 
WGUS83 KARX 060124
FLSARX


Flood Statement
National Weather Service La Crosse WI
824 PM CDT Sat Oct 5 2019

.The flood warning for the Middle Fork Whitewater River near 
Whitewater Park has been cancelled. The river has crested
and is expected to continue falling.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

MNC109-169-060154-
/O.CAN.KARX.FL.W.0112.000000T0000Z-191006T1700Z/
/WSPM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
824 PM CDT Sat Oct 5 2019

The Flood Warning is cancelled for
  The Middle Fork Whitewater River Near Whitewater Park.
* At  7:30 PM Saturday the stage was 11.8 feet.
* Flood stage is 13.5 feet.
* Forecast...The river will continue to fall over the next day.


$$

LL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Oct 5, 2:10 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Oct 5, 2:10 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
210 PM CDT Sat Oct 5 2019

.SHORT TERM...(This Evening through Sunday)
Issued at 210 PM CDT Sat Oct 5 2019

Looking and feeling just like fall out there today, with quite the
upper trough axis lifting north into North Dakota while a trailing
cold front crossing central IA/MN as of 18Z. Plenty of rain still
streaming north ahead of that upper wave/cold front, courtesy of
strong warm advection ascent coupled with anomalous moisture (PWAT
1.5" +), but with a gradual eastward shift in heavier rain noted the
past few hours with the approach of a notable dry slot (haven't had
to use that term in quite a while). Per trends, should see rain exit
our local area in the next hour or so, with likely a round of drizzle
on the back edge as moisture thins but saturation remains up to
about 800mb. Rainfall amounts so far per MRMS/obs have been on the
order of one-half to 1 inch, give or take, with localized spots
nearing 2 inches. That's certainly more than we need, with rivers
expected to continue running high the next week and some localized
flooding still expected.

Improvement should come everywhere this evening and tonight as much
drier air works into the region and we lose the lower level cyclonic
flow, though will have to watch some residual lower clouds likely
clipping areas north of I-94 overnight. Otherwise, some sun should
make a welcome appearance for the first half of Sunday (aptly named
in this case), but with some afternoon increase in diurnally helped
cloud cover as another weak wave clips the I-94 corridor. At the
moment, moisture looks fairly thin, but enough cyclonic low level
flow and weak instability to likely drive scattered afternoon and
early evening showers, as breezy conditions prevail in all areas.

.LONG TERM...(Sunday Night through Saturday)
Issued at 210 PM CDT Sat Oct 5 2019

Ready for some great October fall weather? We sure are! It's on the
way Monday through at least Wednesday as we briefly realign the
upper pattern to one of a more zonal look over much of the Lower 48,
while broad low level ridging dominates the entire region. That
setup should provide plenty of sunshine each day with dry air in
place, favoring some warm and very comfortable daytime temperatures,
while nighttime lows trend seasonably chilly. Pretty much the
perfect stretch to enjoy the outdoors if you can.

Enjoy it while you can as temperatures look to take a dive by
late week and into the weekend, with increasing consensus for
stronger shortwave troughing over the northern Rockies at midweek
to dig south and eventually close off somewhere across the
region. That pattern would usher in the coldest air yet of the
fall season, with periods of precipitation also possible pending
the placement of the closed low and bouts of deeper moisture
pivoting southward toward the area. Still quite a few details to
be worked out but should current trends play out, we'll likely put
an end to the growing season for most areas by Saturday while
also having some risk for snow (yes I went there) to mix with
rain showers at times.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1145 AM CDT Sat Oct 5 2019

Strong area of low pressure moving through the area this
afternoon. Rain has cleared KRST already and should exit east of
KLSE by 19z. Will have to contend with a period of MVFR/IFR
through this afternoon as the cold front moves through. Clearing
of the stratus takes place this evening/overnight in the wake of
passing cold front, with VFR conditions expected at KRST by 6 pm
and KLSE by 7 pm. Look for winds to pick up out of the west
during daytime heating Sunday with gusts 20-25kt by late morning.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Lawrence
LONG TERM...Lawrence
AVIATION...DAS
Hazardous weather outlook, Oct 5, 2:50 PM CDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
250 PM CDT Sat Oct 5 2019

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-061200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
250 PM CDT Sat Oct 5 2019

This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and southwest into central Wisconsin.

.DAY ONE...This Evening and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

No action is required at this time.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Baumgardt/Lawrence

In the hours before

Local storm report, Oct 5, 12:42 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1242 PM CDT SAT OCT 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     HEAVY RAIN       1 N WABASHA             44.38N 92.04W
10/05/2019  E2.40 INCH       WABASHA            MN   PUBLIC

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:56 AM CDTAreal Flood AdvisoryARXWabasha3 hr
Oct 5, 11:22 AM CDTRiver Flood WarningARXWabasha21 days

Nearby

River Flood Warnings in Minnesota, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.